Alert archive / Oklahoma / Flood Watches in 2017
Flood Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Apr 19, 2017, 3:40 PM CDT for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Apr 21, 2017, 12:00 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 3:40 PM CDT (20:40 UTC)
- In effect from
- Apr 21, 2017, 12:00 AM CDT
- Expired
- Apr 21, 2017, 11:25 PM CDT
- In force
- 23 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WGUS64 KTSA 192040 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 340 PM CDT Wed Apr 19 2017 ...Heavy rainfall and flooding possible late Thursday night through Friday night... ARZ001-002-010-011-OKZ054>070-200445- /O.NEW.KTSA.FA.A.0001.170421T0500Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 340 PM CDT Wed Apr 19 2017 ...FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT... The National Weather Service in Tulsa has issued a * Flood Watch for portions of northwest Arkansas and Oklahoma... including the following counties...in northwest Arkansas... Benton...Carroll...Madison and Washington AR. in Oklahoma... Adair...Cherokee...Craig...Creek...Delaware...Mayes... Muskogee...Nowata...Okfuskee...Okmulgee...Osage...Ottawa... Pawnee...Rogers...Tulsa...Wagoner and Washington OK. * From late Thursday night through Friday night. * Recent rainfall across northeast Oklahoma and northwest Arkansas has led to saturated soils and rises in area streams and rivers. Showers and thunderstorms will bring additional heavy rainfall late Thursday night through Friday night, with heaviest rain to occur during the day Friday. Most of this rainfall is expected to runoff and will likely cause flash flooding concerns as well as river flooding. * Areas of 3 to 5 inches of rainfall will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
8 follow-up statements
247 WGUS64 KTSA 200442 FFATSA Flood Watch National Weather Service Tulsa OK 1142 PM CDT Wed Apr 19 2017 ...Heavy rainfall and flooding possible late Thursday night through Friday night... ARZ001-002-010-011-OKZ054>070-201245- /O.CON.KTSA.FA.A.0001.170421T0500Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 1142 PM CDT Wed Apr 19 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... The Flood Watch continues for * Portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton... Carroll...Madison and Washington AR. in Oklahoma...Adair... Cherokee...Craig...Creek...Delaware...Mayes...Muskogee... Nowata...Okfuskee...Okmulgee...Osage...Ottawa...Pawnee... Rogers...Tulsa...Wagoner and Washington OK. * From late Thursday night through Friday evening * Recent rainfall across northeast Oklahoma and northwest Arkansas has led to saturated soils and rises in area streams and rivers. Showers and thunderstorms will bring additional heavy rainfall late Thursday night through Friday night, with heaviest rain to occur during the day Friday. Most of this rainfall is expected to runoff and will likely cause flash flooding concerns as well as river flooding. * Areas of 3 to 5 inches of rainfall will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
202 WGUS64 KTSA 200825 FFATSA Flood Watch National Weather Service Tulsa OK 325 AM CDT Thu Apr 20 2017 ...Heavy rainfall and flooding possible late tonight through Friday night... ARZ001-002-010-011-OKZ054>070-202130- /O.CON.KTSA.FA.A.0001.170421T0500Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 325 AM CDT Thu Apr 20 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... The Flood Watch continues for * Portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton... Carroll...Madison and Washington AR. in Oklahoma...Adair... Cherokee...Craig...Creek...Delaware...Mayes...Muskogee... Nowata...Okfuskee...Okmulgee...Osage...Ottawa...Pawnee... Rogers...Tulsa...Wagoner and Washington OK. * From late tonight through Friday evening * Recent rainfall across northeast Oklahoma and northwest Arkansas has led to saturated soils and rises in area streams and rivers. Showers and thunderstorms will bring additional heavy rainfall tonight through Friday night, Most of this rainfall is expected to runoff and will likely cause flash flooding concerns as well as river flooding. * Widespread rainfall amounts of 2 to 4 inches are expected, with local amounts over 5 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
787 WGUS64 KTSA 202332 FFATSA Flood Watch National Weather Service Tulsa OK 632 PM CDT Thu Apr 20 2017 ARZ001-002-010-011-OKZ054>070-211000- /O.CON.KTSA.FA.A.0001.170421T0500Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 632 PM CDT Thu Apr 20 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY EVENING... The Flood Watch continues for * Portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton... Carroll...Madison and Washington AR. in Oklahoma...Adair... Cherokee...Craig...Creek...Delaware...Mayes...Muskogee... Nowata...Okfuskee...Okmulgee...Osage...Ottawa...Pawnee... Rogers...Tulsa...Wagoner and Washington OK. * From midnight CDT tonight through Friday evening * Recent rainfall across northeast Oklahoma and northwest Arkansas has led to saturated soils and rises in area streams and rivers. Showers and thunderstorms will bring additional heavy rainfall tonight through Friday night, Most of this rainfall is expected to runoff and will likely cause flash flooding concerns as well as river flooding. * Widespread rainfall amounts of 2 to 4 inches are expected, with local amounts over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
899 WGUS64 KTSA 210831 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 331 AM CDT Fri Apr 21 2017 OKZ071-072-211645- /O.EXA.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McIntosh-Sequoyah- Including the cities of Checotah and Sallisaw 331 AM CDT Fri Apr 21 2017 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Tulsa has expanded the * Flood Watch to include portions of east central Oklahoma and southeast Oklahoma...including the following counties...in east central Oklahoma...Sequoyah. in southeast Oklahoma... McIntosh. * Through this evening * Recent rainfall across northeast Oklahoma and northwest Arkansas has led to saturated soils and rises in area streams and rivers. Showers and thunderstorms will bring additional heavy rainfall tonight through Friday night, Most of this rainfall is expected to runoff and will likely cause flash flooding concerns as well as river flooding. * Widespread rainfall amounts of 2 to 4 inches are expected, with local amounts over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ ARZ001-002-010-011-OKZ054>070-211645- /O.CON.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 331 AM CDT Fri Apr 21 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton... Carroll...Madison and Washington AR. in Oklahoma...Adair... Cherokee...Craig...Creek...Delaware...Mayes...Muskogee... Nowata...Okfuskee...Okmulgee...Osage...Ottawa...Pawnee... Rogers...Tulsa...Wagoner and Washington OK. * Through this evening * Recent rainfall across northeast Oklahoma and northwest Arkansas has led to saturated soils and rises in area streams and rivers. Showers and thunderstorms will bring additional heavy rainfall tonight through Friday night, Most of this rainfall is expected to runoff and will likely cause flash flooding concerns as well as river flooding. * Widespread rainfall amounts of 2 to 4 inches are expected, with local amounts over 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ CORFIDI
237 WGUS64 KTSA 212041 FFATSA Flood Watch National Weather Service Tulsa OK 341 PM CDT Fri Apr 21 2017 ARZ001-002-010-011-OKZ054>072-220500- /O.CON.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 341 PM CDT Fri Apr 21 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The Flood Watch continues for * Portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton... Carroll...Madison and Washington AR. in Oklahoma...Adair... Cherokee...Craig...Creek...Delaware...Mayes...McIntosh... Muskogee...Nowata...Okfuskee...Okmulgee...Osage...Ottawa... Pawnee...Rogers...Sequoyah...Tulsa...Wagoner and Washington OK. * Until midnight CDT tonight * Widespread 2 to 4 inch rainfall amounts have fallen across much of northeast Oklahoma and portions of northwest Arkansas. Additional areas of heavy rainfall are possible from late this afternoon through this evening, primarily along and southeast of Interstate 44. Any additional rainfall will worsen any ongoing flooding. * Isolated amounts of an additional 1 to 2 inches are possible, generally along and southeast of Interstate 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
389 WGUS64 KTSA 220122 FFATSA Flood Watch National Weather Service Tulsa OK 822 PM CDT Fri Apr 21 2017 OKZ054>056-059>061-064>067-220230- /O.CAN.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, and Wagoner 822 PM CDT Fri Apr 21 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of east central Oklahoma and northeast Oklahoma has been cancelled. While a few showers will continue to be possible into the overnight hours, the threat of additional heavy rain and flooding has diminished. $$ ARZ001-002-010-011-OKZ057-058-062-063-068>072-220500- /O.CON.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware- Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 822 PM CDT Fri Apr 21 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The Flood Watch continues for * Portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton... Carroll...Madison and Washington AR. in Oklahoma...Adair... Cherokee...Craig...Delaware...Mayes...McIntosh...Muskogee... Ottawa and Sequoyah. * Until midnight CDT tonight * Widespread 2 to 4 inch rainfall amounts have fallen across much of northeast Oklahoma and portions of northwest Arkansas. Additional rainfall of around an inch will be possible through this evening. Any additional rainfall will worsen any ongoing flooding. * Isolated amounts of an additional inch are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
367 WGUS64 KTSA 220256 FFATSA Flood Watch National Weather Service Tulsa OK 956 PM CDT Fri Apr 21 2017 OKZ057-058-062-063-068>072-220400- /O.CAN.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Craig-Ottawa-Mayes-Delaware-Cherokee-Adair-Muskogee-McIntosh- Sequoyah- Including the cities of Vinita, Miami, Pryor, Grove, Jay, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 956 PM CDT Fri Apr 21 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of east central Oklahoma...northeast Oklahoma and southeast Oklahoma has been cancelled. $$ ARZ001-002-010-011-220500- /O.CON.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 956 PM CDT Fri Apr 21 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The Flood Watch continues for * A portion of northwest Arkansas...including the following counties...Benton...Carroll...Madison and Washington AR. * Until midnight CDT tonight * Widespread 2 to 4 inch rainfall amounts have fallen across much of northeast Oklahoma and portions of northwest Arkansas. Additional rainfall of less than an inch will be possible through this evening. . * Isolated amounts of less than an inch are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
647 WGUS64 KTSA 220425 FFATSA Flood Watch National Weather Service Tulsa OK 1125 PM CDT Fri Apr 21 2017 ARZ001-002-010-011-220530- /O.CAN.KTSA.FA.A.0001.000000T0000Z-170422T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 1125 PM CDT Fri Apr 21 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northwest Arkansas has been cancelled. The heavy rain has moved east of the area. Light rain or drizzle will continue overnight but additional significant accumulation is not expected. Widespread rain totals of 2-4 inches have fallen with locally higher amounts to 5 inches. Remember to never drive into areas where water covers the road, especially at night. $$ CORFIDI
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Apr 19, 12:09 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 19, 12:09 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1209 PM CDT Wed Apr 19 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread highs MVFR to low VFR ceilings will persist through the afternoon with a clearing trend likely toward sunset. MVFR ceilings will again develop later tonight with flight impacts expected at all terminals. Showers and thunderstorms move into NE OK around 10-12z and steadily progress southward through the morning. Flight impacts from any storms are expected to be transient as convection will be in a weakening state. && .PREV DISCUSSION... /Issued 1103 AM CDT Wed Apr 19 2017/ ..UPDATE... DISCUSSION... Updated forecast will increase cloud cover through the mid afternoon hours while also decreasing high temps slightly where the thickest cloud cover is expected to persist. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 62 73 57 / 0 30 60 80 FSM 84 64 81 63 / 0 0 30 50 MLC 78 65 78 63 / 10 0 30 40 BVO 81 60 71 54 / 0 50 70 80 FYV 80 61 74 58 / 0 10 50 60 BYV 81 62 74 56 / 0 10 60 70 MKO 80 63 75 60 / 0 10 50 60 MIO 79 61 70 54 / 0 30 80 80 F10 79 64 75 60 / 0 10 50 60 HHW 78 64 79 64 / 10 0 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...07
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Wed Apr 19 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Wed Apr 19 2017 ...FLOODING CONCERNS INCREASE FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Locations near the Oklahoma Kansas border. ONSET...After 3 AM. SIGNIFICANT WINDS. RISK...Limited. AREA...All eastern Oklahoma and northwest Arkansas. ONSET...Ongoing...diminishing after sunset. DISCUSSION... Breezy winds will continue through the afternoon with frequent gusts of 25 to 35 mph. Winds will lessen after sunset. Thunderstorms will develop across Kansas this evening as a cold front pushes southward. This front and thunderstorm chances will move into northeast Oklahoma before sunrise Thursday. The strongest storms may be capable of producing large hail, however any severe weather is expected to remain isolated. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY and TUESDAY...High Wind Potential. EXTENDED DISCUSSION... Thunderstorms will continue through the day on Thursday as the cold front makes slow progress southward. The severe weather potential during the day is expected to remain limited. More widespread showers and thunderstorms are expected Thursday night through Friday, especially along and north of Interstate 40. Heavy rainfall is expected across this region, and both flash flooding and larger river flooding is likely to become a concern by Friday night. Additionally, severe weather potential will increase south of the heaviest rains which will including much of east central and southeast Oklahoma along with northwest Arkansas. Severe weather potential will be highest from mid Friday afternoon through Friday night as a cold front sweeps through the region. Much cooler temperatures are expected Saturday with rain ending from west to east. Gusty south winds return by early next week. weather.gov/tulsa Contains additional information.
Nearby
Flood Watches in Oklahoma, 2017Flood Watches in Arkansas, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.